Oklahoma, 2003

Tornadoes and Hail in Oklahoma, April 15, 2003

April 15, 2003 · NWS OUN · 38 events in 15 counties and zones

20 thunderstorm wind, 9 tornado, 7 hail, 2 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.3 million
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 15, 2:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 15, 2:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 15 2003

ACTIVITY IN TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST
THROUGH REST OF AFTERNOON WITH BETTER CHANCE OF STORMS DEVELOPING
ALONG DRYLINE AND BECOMING MORE SURFACE BASED.  DEEP LAYER SHEAR
MORE THAN SUFFICIENT FOR SUPERCELL WITH MODERATE INSTABILITY.
WILL ISSUE WIND ADVISORY FOR ENTIRE CWA FOR TONIGHT AND WEDNESDAY
ALTHOUGH SOME AREAS (EASTERN PARTS) MAY NOT EXPERIENCE ADVISORY
TYPE WINDS UNTIL LATER TONIGHT.

WILL REMOVE MENTION OF POPS ACROSS SOUTHEAST SECTIONS OF CWA FOR
WEDNESDAY MORNING AS BEST LIFT SHOULD BE NORTH AND EAST AREA.
WRAP AROUND MOISTURE/CLOUDS ON WEDNESDAY SHOULD MAINLY BE CONFINED
TO NORTHERN HALF OF FA WITH MORE SUNSHINE SOUTH. WITH GUSTY WINDS AND
TEMPERATURES WARMING INTO THE LOWER 80S ACROSS THE SOUTH MAY
NEED TO ISSUE RED FLAG WARNING FOR THIS AREA.  HOWEVER...STILL
SOME UNCERTAINTIES ON AMOUNT OF RAINFALL THAT WILL OCCUR ACROSS
THIS AREA TONIGHT.

WILL HAVE A BREAK IN ACTIVE WEATHER WEDNESDAY INTO EARLY FRIDAY
AS FRONT PUSHES INTO SOUTH TEXAS AND UPPER RIDGE BUILDS ACROSS
THE AREA AHEAD OF NEXT PACIFIC SYSTEM.  WILL NOT DEVIATE TOO
MUCH FROM MAV GUIDANCE DURING THIS TIME FRAME.

APPEARS NEXT CHANCE OF SEVERE WEATHER WILL COME FRIDAY
INTO FRIDAY NIGHT AS ANOTHER SOUTHWEST WAVE APPROACHES THE AREA.
12Z GFS FASTER/MORE PROGRESSIVE WITH THIS SYSTEM THAN PREVIOUS
RUNS...BUT WILL LEAVE IN SLIGHT CHANCES WEST SATURDAY WITH
TIMING DIFFERENCES.  SUNDAY INTO MONDAY APPEAR DRY AT THIS TIME
WITH ANOTHER SYSTEM APPROACHING THE AREA AROUND TUESDAY.

FCSTID = SIX

OKC  55 76 45 69 /  60 10 00 00
HBR  51 76 46 72 /  60 00 00 00
SPS  54 81 47 74 /  30 10 00 00
GAG  49 70 41 67 /  50 00 00 00
PNC  55 72 40 66 /  60 10 00 00
DUA  61 82 48 75 /  40 10 00 00

.OKC...
OK...WIND ADVISORY TONIGHT THROUGH WEDNESDAY ALL ZONES.
TX...WIND ADVISORY TONIGHT THROUGH WEDNESDAY ALL ZONES.
Hazardous weather outlook, Apr 15, 1:40 PM CST, 3 hours 20 minutes before
OKZ004>048-050>052-TXZ083>090-161200-

HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT TUE APR 15 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS AND
PARTS OF SOUTHERN AND CENTRAL OKLAHOMA.

LOCATION...
THE MODERATE RISK IS WEST OF A LINE EXTENDING FROM PONCA CITY...TO
OKLAHOMA CITY...TO MANGUM. THE SLIGHT RISK IS SOUTH AND EAST OF THIS
MODERATE RISK AREA...AND WEST OF A LAKE TEXOMA TO HOLDENVILLE LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IN THE NWS NORMAN
WARNING AREA WILL BE AFTER 4 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 4 PM INTO
THE OVERNIGHT HOURS.

DISCUSSION...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE INTO THE
CENTRAL AND SOUTHERN PLAINS THROUGH TONIGHT. FORCING FROM THIS STORM
SYSTEM IS EVIDENT BY THUNDERSTORM DEVELOPMENT OVER THE TEXAS
PANHANDLE AT MID AFTERNOON. AS A DRY LINE BECOMES BETTER DEFINED
LATE THIS AFTERNOON AND EVENING...FROM SOUTHWEST KANSAS THROUGH THE
OKLAHOMA AND TEXAS PANHANDLES...SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND EAST OF THE DRY LINE AS THE FORCING ENCOUNTERS
BETTER MOISTURE. ALTHOUGH EXTENSIVE MID AND HIGH CLOUDINESS HAS
INHIBITED HEATING OVER MOST OF THE AREA...STRONG LIFT AHEAD OF THE
APPROACHING STORM SYSTEM WILL LIKELY BE ENOUGH TO ERODE THE CAPPING
INVERSION FURTHER EAST. INITIALLY THE STRONGLY SHEARED ENVIRONMENT
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS. LARGE HAIL AND STRONG
WINDS WILL BE THE MAIN SEVERE WEATHER THREATS...WITH A FEW TORNADOES
ALSO POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO TRANSITION INTO A
SQUALL LINE LATER IN THE EVENING...WHICH IS EXPECTED TO PROGRESS
EASTWARD THROUGH NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS. DAMAGING WIND WILL BE THE MAIN THREAT WITH THIS
LINE OF STORMS...WITH LARGE HAIL ALSO POSSIBLE WITH ANY EMBEDDED
SUPERCELL STORMS THAT PERSIST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APRIL 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR WESTERN NORTH TEXAS AS
WELL AS WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
MORE THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY
MORNING AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES FROM THE
SOUTHWEST.

OTHER HAZARDOUS WEATHER...
STRONG WEST OR NORTHWEST WINDS ARE LIKELY WEDNESDAY BEHIND THE DRY
LINE AND COLD FRONT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
WEDNESDAY MORNING AT 700 AM.

11

In the hours before

Special weather statement, Apr 15, 4:15 PM CST, 45 minutes before
OKZ004-009-014-152230-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT TUE APR 15 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND ROGER
MILLS COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED IN 6 MILES WEST OF SHAMROCK IN
SOUTHEASTERN WHEELER COUNTY OF THE TEXAS PANHANDLE.  THIS STORM IS
MOVING EAST-NORTHEAST AT 50 MPH AND WILL MOVE INTO ROGER MILLS
COUNTY AROUND 530 PM.  A SEVERE THUNDERSTORM WARNING WILL LIKELY BE
NECESSARY AS THIS STORM MOVES INTO OKLAHOMA.

IN ADDITION... A LINE OF STRONG THUNDERSTORMS EXTENDS FROM THE
OKLAHOMA-KANSAS STATE LINE NORTH OF BEAVER TO NEAR WOLF CREEK PARK
IN THE TEXAS PANHANDLE.  THIS LINE IS MOVING NORTHEAST AT 50 MPH AND
WILL MOVE INTO ELLIS AND HARPER COUNTIES BETWEEN 530 PM AND 600 PM.

PEOPLE IN ELLIS...HARPER AND ROGER MILLS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER
CONDITIONS AS THIS STORM APPROACHES.

...SPEG.

The radar

The Norman radar (KTLX), 46 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 9 tornado, 7 hail, 2 high wind. Local standard time, as filed.

Tornado, Roger Mills

When
April 15, 5:00 PM CST to 5:12 PM CST
Where
Roger Mills County, 7 mi S of Reydon
Rating
F1
Path length
10 mi
Path width
440 yd
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
35.650, -96.950

A tornado was first reported by the Reydon Emergency Manager and viewed by several storm chasers. Shortly after forming, the tornado caused damage to several houses and downed power lines six to seven miles south-southeast of Reydon. The tornado moved to the northeast ten miles destroying four barns and a well house before dissipating.

Hail, Roger Mills

When
April 15, 5:05 PM CST
Where
Roger Mills County, 2 mi SE of Reydon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -99.583

Thunderstorm Wind, Roger Mills

When
April 15, 5:20 PM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.567, -97.067

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Roger Mills

When
April 15, 5:29 PM CST
Where
Roger Mills County, Strong City
Measured
54 kt (62 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.500, -99.833

Thunderstorm Wind, Roger Mills

When
April 15, 5:36 PM CST
Where
Roger Mills County, 5 mi E of Strong City
Measured
57 kt (66 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.517, -99.867

Tornado, Roger Mills

When
April 15, 5:41 PM CST to 5:43 PM CST
Where
Roger Mills County, 9 mi NE of Strong City
Rating
F0
Path length
0.5 mi
Path width
50 yd
Reported by
STORM CHASER
Coordinates
34.033, -97.633

Storm chasers observed a tornado on the front flank of the storm. No damage was reported with this tornado.

Tornado, Roger Mills

When
April 15, 5:48 PM CST
Where
Roger Mills County, 5 mi W of Angora
Rating
F1
Path length
0.1 mi
Path width
50 yd
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
35.533, -99.117

Spotters reported a brief tornado five miles west of Angora crossing Highway 47. This tornado uprooted several large trees before dissipating.

Hail, Beckham

When
April 15, 5:50 PM CST
Where
Beckham County, 1 mi E of Mayfield
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -97.300

Tornado, Beckham

When
April 15, 5:55 PM CST to 5:58 PM CST
Where
Beckham County, 4 mi NNW of Mayfield
Rating
F1
Path length
1.5 mi
Path width
200 yd
Injuries
1 direct, 0 indirect
Property damage
$1.0 million
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -97.600

A tornado moved from 2 miles SSW to 0.5 miles SSE of Sweetwater causing major damage to portions of the Sweetwater school. A man received minor injuries when the trailer he was in rolled before coming to rest next to a fence. Several fence posts that had been cemented into the ground at the baseball field were uprooted and a forty foot by forty foot barn was destroyed.

Hail, Roger Mills

When
April 15, 6:00 PM CST
Where
Roger Mills County, 5 mi NE of Sweetwater
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.217

Tornado, Jackson

When
April 15, 6:29 PM CST to 6:30 PM CST
Where
Jackson County, 5 mi W of Lincoln
Rating
F0
Path length
1 mi
Path width
300 yd
Reported by
STORM CHASER
Coordinates
35.550, -99.917

This is the second segment of the tornado that developed in Hardeman County, Texas and moved northeast into extreme western Jackson County before dissipating in Harmon County, Oklahoma. The tornado traveled a mile before moving into Harmon County 11.5 miles SSW of Gould at 1830 CST. No damage was reported with this segment of the tornado.

Tornado, Harmon

When
April 15, 6:30 PM CST to 6:36 PM CST
Where
Harmon County, 12 mi SSW of Gould
Rating
F1
Path length
4.5 mi
Path width
300 yd
Property damage
$30,000
Reported by
STORM CHASER
Coordinates
35.750, -99.500

This is the final segment of the tornado that began in Hardeman County, Texas then moved northeast into extreme western Jackson County, Oklahoma before dissipating in Harmon County. The tornado caused F1 damage during this portion of the path. A farm located 10 miles south of Gould and 1 mile west of Highway 5 had five outbuildings destroyed and damaged the roof to a brick home. The tornado continued northeast and downed power lines along Highway 5 then dissipated approximately 1 mile east of Highway 5 at 1834 CST.

Thunderstorm Wind, Roger Mills

When
April 15, 6:35 PM CST
Where
Roger Mills County, 1 mi SE of Strong City
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.633, -99.883

Thunderstorm Wind, Harmon

When
April 15, 6:36 PM CST
Where
Harmon County, Hollis
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.550, -99.750

Thunderstorm Wind, Beckham

When
April 15, 6:45 PM CST
Where
Beckham County, Carter
Measured
78 kt (90 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
35.667, -99.600

Thunderstorm Wind, Harmon

When
April 15, 6:45 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.667, -99.517

Wind was measured by the Oklahoma mesonet.

Hail, Harmon

When
April 15, 6:48 PM CST
Where
Harmon County, 8 mi SW of Hollis
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.333, -99.867

Tornado, Jackson

When
April 15, 6:53 PM CST to 6:59 PM CST
Where
Jackson County, 2 mi S of Duke
Rating
F1
Path length
4 mi
Path width
50 yd
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

The storm that produced the tornado that started in Hardeman County Texas continued to move northeast and produced another tornado near Duke, Oklahoma. The tornado blew the roof off a greenhouse approximately two miles northeast of Duke. Six power poles were also downed along with numerous trees damaged.

Thunderstorm Wind, Beckham

When
April 15, 6:56 PM CST
Where
Beckham County, 7 mi E of Sayre
Measured
69 kt (79 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.467, -99.850

Thunderstorm Wind, Washita

When
April 15, 7:03 PM CST
Where
Washita County, Canute
Measured
50 kt (58 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.650, -99.583

Thunderstorm Wind, Custer

When
April 15, 7:17 PM CST
Where
Custer County, Stafford
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
36.000, -97.200

Roof was blown off of mobile home.

Thunderstorm Wind, Custer

When
April 15, 7:40 PM CST
Where
Custer County, 5 mi E of Clinton
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.683, -99.917

Hail, Kiowa

When
April 15, 7:42 PM CST
Where
Kiowa County, 8 mi E of Hobart
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.217, -99.500

Hail, Kiowa

When
April 15, 8:00 PM CST
Where
Kiowa County, 7 mi E of Hobart
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.667, -99.833

High Wind, Alfalfa

When
April 15, 9:00 PM CST to 10:00 PM CST
Where
Alfalfa forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.600, -100.017

A strong surface low located in southern Kansas caused strong southerly gradient winds in extreme North Central Oklahoma. The highest measured wind gust was 53kts(61mph) measured by the Oklahoma mesonet.

High Wind, Grant

When
April 15, 9:00 PM CST to 10:00 PM CST
Where
Grant forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.683, -97.067

Thunderstorm Wind, McClain

When
April 15, 10:13 PM CST
Where
McClain County, Newcastle
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.567, -97.483

A barn roof was blown off. Shingles were also removed from a house along with some tree damage near the intersection of Highway 62 and Southeast 16th Street.

Thunderstorm Wind, Cleveland

When
April 15, 10:20 PM CST
Where
Cleveland County, Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
35.300, -99.533

Numerous signs were damaged and small trees uprooted at Interstate 35 and South 19th Street.

Thunderstorm Wind, Payne

When
April 15, 10:20 PM CST
Where
Payne County, 11 mi SW of Stillwater
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.417, -99.283

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Oklahoma

When
April 15, 10:21 PM CST
Where
Oklahoma County, 6 mi S of Edmond
Measured
52 kt (60 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
35.517, -98.883

Thunderstorm Wind, Cleveland

When
April 15, 10:25 PM CST
Where
Cleveland County, Norman
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -98.967

Thunderstorm Wind, Cleveland

When
April 15, 10:25 PM CST to 10:30 PM CST
Where
Cleveland County, Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -97.450

Some fences were reported damaged and a few tree limbs were downed. Two metal storage sheds were also blown over and moved a few feet. The damage was within a path of one mile and a width of 100 yards.

Tornado, Oklahoma

When
April 15, 10:41 PM CST to 10:45 PM CST
Where
Oklahoma County, 4 mi SSW of Choctaw
Rating
F1
Path length
3.2 mi
Path width
70 yd
Property damage
$125,000
Reported by
NWS STORM SURVEY
Coordinates
35.833, -99.533

The main damage was to a church on the NW corner of SE 15th Street and Henney Road where part of the west wall was damaged. The tornado also caused roof damage to homes near the intersections of SE 10th Street and Choctaw Road, and Falcon Way and Choctaw Road. A few sheds were also damaged. Trees were damaged along the entire path of the tornado. The tornado path was from near SE 19th Street and Shirley Lane to just east of Indian Meridian Road, about 0.3 N of Reno Avenue.

Thunderstorm Wind, Oklahoma

When
April 15, 10:47 PM CST
Where
Oklahoma County, 3 mi ESE of Choctaw
Measured
69 kt (79 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
35.383, -99.917

A number of large trees were damaged in a neighborhood along NE 12th Street just west of Peebly Road.

Tornado, Lincoln

When
April 15, 10:56 PM CST to 11:00 PM CST
Where
Lincoln County, 8 mi S of Wellston
Rating
F1
Path length
4 mi
Path width
100 yd
Property damage
$20,000
Reported by
OTHER FEDERAL AGENCY
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

This nighttime tornado moved northeast for four miles uprooting and damaging numerous trees. A roof was blown off an outbuilding approximately 7.5 miles south of Wellston. A trailer roof was also damaged approximately 7 miles south-southeast of Wellston.

Thunderstorm Wind, Lincoln

When
April 15, 10:58 PM CST
Where
Lincoln County, Wellston
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.017, -98.983

Highway signs were blown down.

Hail, Lincoln

When
April 15, 11:01 PM CST
Where
Lincoln County, 5 mi SW of Chandler
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Thunderstorm Wind, Jefferson

When
April 15, 11:10 PM CST
Where
Jefferson County, 2 mi ENE of Grady
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.333, -97.500

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyThe tornado archive for Oklahoma, 2003Warnings in Oklahoma, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351089, 5350382, 5350383, 5350384, 5350385, 5351090, 5351186, 5350386, 5351187, 5350387, 5352589, 5352590, 5350388, 5350389, 5350390, 5350464, 5350465, 5352587, 5350466, 5350467, 5351085, 5350468, 5350469, 5350470, 5351077, 5351088, 5351086, 5351078, 5351079, 5351080, 5351081, 5351087, 5352591, 5352679, 5352588, 5351082, 5351083, 5351084.